DAVID E. FISHER, M.D., Ph.D.
To the editor:
A leukopenic drug allergy occurred in a patient with longstanding refractory eczema. There was subsequently a striking remission in the eczema disease activity.
A 50-year-old white woman had fevers, arthralgias, myalgias, and a new maculopapular rash. She had more than a 3-year history of unremitting eczematous dermatitis over the extensor surfaces of all four extremities refractory to several topical therapies. She was begun on phenytoin, 300 mg/d, for severe migraine headaches for which more conventional therapies had failed, 7 days before admission. Five days later the patient noted onset of malaise, arthralgias, myalgias, worsened headaches, and fevers
Learn more about subscription options.
Register Now for a free account.
FISHER DE. Phenytoin, Leukopenia, and Remission of Eczema. Ann Intern Med. 1987;107:263-264. doi: 10.7326/0003-4819-107-2-263_3
Download citation file:
Published: Ann Intern Med. 1987;107(2):263-264.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only